Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 1, 1995, 12:50 AM CDT for Bryan County, Johnston County, Marshall County, Oklahoma. It was in force for 2 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 1, 1995, 12:50 AM CDT (05:50 UTC)
- Expired
- May 1, 1995, 3:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bryan County, OK, Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2910 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 6.6
- Supercell composite
- 30.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 010555
FFWOKC
OKC013-069-095-010815-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1250 AM CDT MON MAY 01 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 315 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
BRYAN...JOHNSTON AND MARSHALL
INCLUDING THE FOLLOWING LOCATIONS
ALBANY...BROWN...CALERA...COBB...DURANT...EMET...FILLMORE
...KIERSEY...KINGSTON...LITTLE CITY...MADILL...MEAD...
MILBURN...NIDA...OAKLAND...PLATTER...RAVIA...ROBERTA...
RUSSETT...SILO...TISHOMINGO...TROY...UTICA AND WOODVILLE
AT 1250 AM CDT RADAR INDICATED THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL MOVING INTO MARSHALL...BYRAN AND JOHNSTON COUNTIES. THESE
STORMS WILL MOVE SOUTHEAST ACROSS THE AREA AND PRODUCE ONE TO TWO
INCHES OF RAIN. THIS RAIN WILL BE IN ADDITION TO THE AMOUNTS OF OVER TWO
INCHES THAT FELL EARLIER IN THE EVENING. FLASH FLOODING LIKELY WILL
RESULT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
DA
LAT...LON 3385 9612 3392 9688 3435 9684 3431 9653What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:20 PM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Apr 30, 3:20 PM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
320 PM CDT SUN APR 30 1995
WMFNT NOW JUST S OF RED RVR AND DRYLN SITS ACRS WRN TX PNHDL INTO SW TX.
XPCT WMFNT TO CONT TO DRAG ITSELF NWD A LTL FARTHER THIS EVE AND
TNGT...PROB TO IMMED VCNTY OF RED RVR.
ALL MODELS BRNG S/W THRU THE RGN TNGT...AND ARE IN GENLY GOOD AGRMT ON
MOST FTRS. THE AVN DOES APPEAR A LTL QUICKER ON A FEW ITEMS...BUT NONE
THAT REALLY MEAN MUCH TO OUR FA. ALL INDICATIONS ARE THAT WE WL HAVE
ALL NECESSARY INGREDIENTS FOR LOTS OF RN THIS EVE AND TNGT ACRS MOST OF
THE FA. HAVE OPTED FOR A FF WATCH FOR AN IRREGULAR AREA GENLY INCLDG
MOST OF THE FAR NRN ZNS...ERN...SERN...AND S CNTRL ZNS. SEE LIST BLO.
BASED AREA MNLY ON FF GDNC VS AMT OF RN XPCTD. COORD ON FFA WITH TUL...
TOP...AND FTW.
SOME SVR TSTMS LKLY IN SRN 1/2 OF FA AND QUITE PSBL IN THE NRN 1/2.
HAVE NO COMPLAINTS WITH SWODY1 OR 2 ON THIS SUBJECT.
SEE NO GOOD RSN TO DEPART MUCH FM GDNC XCPT TO FAVOR FWC POP AT OKC
TNGT AS OPPOSED TO THE MUCH LWR FAN NUMBER.
FCSTID=23/RS
HBR 52 70 43 69 / 50 10 0 0
OKC 55 67 44 67 / 80 10 0 0
SPS 58 73 48 71 / 50 10 0 0
GAG 48 63 Z 36 68 / 30 0 0 0
PNC 51 60 40 66 / 80 20 0 0
DUA 62 68 48 68 / 90 30 10 0
.OKC...FLASH FLOOD WATCH TONIGHT...ZNS 5>8..13..19..20..26..30>32..38..
39..41>53.
.TX...NONE.In the hours before
Special weather statement, May 1, 12:34 AM CDT, 16 minutes before
OKZ004>007-009>012-014>018-021>024-010630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1235 AM CDT SUN APR 30 1995 SEVERE THUNDERSTORM WATCH NUMBER 272 FOR NORTHWEST AND WEST CENxTRAL OKLAHOMA HAS BEEN CANCELLED. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Love | 41 min |
| Apr 30, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
| Apr 30, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 62 min |
| Apr 30, 10:57 PM CDT | Tornado Warning | OUN | Carter | 48 min |
| Apr 30, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 62 min |
| Apr 30, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 39 min |
| Apr 30, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Love, Marshall | 52 min |
| Apr 30, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 44 min |
| Apr 30, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 66 min |
| May 1, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 59 min |
| May 1, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 59 min |
| May 1, 12:18 AM CDT | Flash Flood Warning | OUN | Carter, Stephens | 3 hr |
| May 1, 12:18 AM CDT | Flash Flood Warning | OUN | Murray | 3 hr |
| May 1, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 32 min |
| May 1, 12:34 AM CDT | Severe Thunderstorm Warning | OUN | Carter | 41 min |
| May 1, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 47 min |
| May 1, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Love | 47 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.